Alert archive / Colorado / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 68, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 19, 2020, 3:52 PM MDT for Las Animas County, Colorado. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2020, 3:52 PM MDT (21:52 UTC)
- Expired
- Jun 19, 2020, 4:45 PM MDT
- In force
- 53 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Las Animas County, CO
The radar
The Pueblo radar (KPUX), 151 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 2:43 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.9 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 544 J/kg
- Mixed-layer CIN
- -198 J/kg
- Mixed-layer LCL
- 1501 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
989
WUUS55 KPUB 192152
SVRPUB
COC071-192245-
/O.NEW.KPUB.SV.W.0068.200619T2152Z-200619T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
352 PM MDT Fri Jun 19 2020
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
South central Las Animas County in southeastern Colorado...
* Until 445 PM MDT.
* At 352 PM MDT, a severe thunderstorm was located near Trinchera, or
23 miles east of Trinidad, moving east at 30 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Trinchera.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3706 10417 3718 10417 3723 10368 3701 10370
TIME...MOT...LOC 2152Z 269DEG 25KT 3714 10408
HAIL...1.75IN
WIND...60MPH
$$
Hodanish2 follow-up statements
335
WWUS55 KPUB 192215
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
415 PM MDT Fri Jun 19 2020
COC071-192245-
/O.CON.KPUB.SV.W.0068.000000T0000Z-200619T2245Z/
Las Animas CO-
415 PM MDT Fri Jun 19 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR SOUTH CENTRAL LAS ANIMAS COUNTY...
At 414 PM MDT, a severe thunderstorm was located near Branson, or 23
miles north of Des Moines, moving east at 35 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Open country south of highway 160 in southern Las Animas County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3705 10404 3719 10404 3723 10368 3701 10370
TIME...MOT...LOC 2214Z 268DEG 29KT 3711 10388
HAIL...1.75IN
WIND...60MPH
$$
KT962
WWUS55 KPUB 192231
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
431 PM MDT Fri Jun 19 2020
COC071-192245-
/O.CON.KPUB.SV.W.0068.000000T0000Z-200619T2245Z/
Las Animas CO-
431 PM MDT Fri Jun 19 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR SOUTH CENTRAL LAS ANIMAS COUNTY...
At 429 PM MDT, a severe thunderstorm was located 8 miles northeast of
Branson, or 23 miles north of Des Moines, moving east at 30 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated. At 422 PM, hail the size of golf balls was
reported 7 nmiles orth of Brandon.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of south
central Las Animas County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3704 10392 3720 10391 3723 10368 3701 10370
TIME...MOT...LOC 2229Z 271DEG 25KT 3710 10377
HAIL...1.75IN
WIND...60MPH
$$
KTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:22 PM MDT, 30 minutes earlier.
Area forecast discussion, Jun 19, 3:22 PM MDT, 30 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 322 PM MDT Fri Jun 19 2020 .SHORT TERM...(This evening through Saturday) Issued at 321 PM MDT Fri Jun 19 2020 Rest of today...Scattered thunderstorms have developed over Saguache and Fremont Counties earlier this afternoon, and have moved near the I-25 corridor. Expect these storms to continue developing along and just west of the I-25 corridor and propagate onto the plains by this evening. Latest hi-res guidance continues to indicate that some of these storms will intensify, with a few storms becoming severe with large hail greater than 1 inch in diameter along with wind gusts up to 60 mph being the primary threats with these storms, with the best chance for severe storms to occur along and east of I-25, generally south of US 50. Because of this, a Severe Thunderstorm Watch has been issued until 10 pm tonight for these areas. Additionally, an isolated tornado cannot be ruled out for the southern I-25 corridor over the next couple of hours from Pueblo southward to the New Mexico border. Although showers and storms are expected over the burn scars and into the Pueblo vicinity, the atmosphere does not appear to be able to support prolonged heavy rain to produce flash flooding; therefore, have cancelled the Flash Flood Watch for the Decker, Hayden Pass, and Junkins Burn Scars along with Fremont and Pueblo Counties. Tonight and tomorrow...The scattered showers and storms are expected to continue moving east out of the state by late tonight, but a few showers could linger into the morning hours over the far eastern plains along the Kansas border. A few storms could still be on the strong to severe side tonight. A ridge then begins to build over Colorado tomorrow, bringing warmer temperatures and drier conditions to the region. Spotty critical fire weather conditions over the northern San Luis Valley are also anticipated as some locations will likely see low relative humidity values and gusty winds; however, critical threshold values are not expected to be widespread enough to issue any fire weather highlights at this time. Lows tonight are expected to be in the 40s and 50s across the plains and 30s and 40s in the high valleys. Highs tomorrow should generally be in the 80s across the lower elevations with locations approaching 90 in the plains. .LONG TERM...(Saturday night through Friday) Issued at 321 PM MDT Fri Jun 19 2020 Saturday night and Sunday...The upper-level trough continues moving away from the region while ridging continues to build over the state, which will bring northwest flow aloft to the area. Highs on Sunday are expected to warm into the 90s across the plains and 80s in the high valleys. A weak disturbance is also anticipated to move through the area, mainly over the eastern portions of the state, which could bring a small chance of precipitation to the eastern mountains and plains, but will likely stay dry. Elsewhere, areas of breezy winds and low relative humidity over the San Luis Valley will likely result in spotty fire weather conditions once again. Monday...Another disturbance is expected to pass through, just to our east this time, sending a front through the plains. Isolated to scattered showers and storms are anticipated to develop over the mountains before spreading east to the plains during the afternoon and evening. Highs are expected to be just a few degrees cooler than Sunday across the plains, while temps in the high valleys will not change all that much. Tuesday through Thursday...The upper-level ridge is anticipated to remain just to our southwest, keeping northwest flow aloft over the state through midweek. There appears to be enough moisture available each day to produce isolated to scattered PM showers and storms, mainly over the mountains. Some of these showers and storms could spread to the southeast plains as well. Highs are expected to cool off to the 80s across the plains before warming back into the 90s by Thursday. Highs in the high valleys are expected to remain in the 80s with Thursday being the warmest of the three days. Friday...The ridge begins to flatten out towards the end of the week, bringing more westerly flow aloft to the area. Another weak disturbance brings more chances for PM showers and storms to the region. That said, model solutions diverge quite a bit and ensemble spreads are fairly large, meaning that there is low confidence in the forecast at this time. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 321 PM MDT Fri Jun 19 2020 At KALS, VFR conditions are expected for the next 24 hours with north winds diminishing this evening. Gusty west winds of around 20kts are anticipated tomorrow afternoon. At KCOS and KPUB...VCTS are expected until 01z or 02z as a cluster of storms continues propagating east, away from the terminals. Ceilings are expected to improve as this cluster moves east, leaving VFR conditions for the remainder of the forecast period. Winds are expected to remain light, generally less than 15 kts through the period, though there could be some gusty and erratic winds associated with nearby thunderstorms. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...CARLBERG LONG TERM...CARLBERG AVIATION...CARLBERG
Hazardous weather outlook, Jun 19, 3:35 PM MDT, 17 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 335 PM MDT Fri Jun 19 2020 COZ058>089-093>099-202145- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 335 PM MDT Fri Jun 19 2020 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight High resolution guidance indicates that the greatest risk of severe weather will be along and south of the US-50 corridor mainly east of I-25. Severe storms will be capable of producing hail up to 1.5 inches in diameter along with winds to 70 mph. An isolated tornado cannot be ruled for areas along the I-25 corridor south of Pueblo to the New Mexico border, extending east to eastern Las Animas County. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Some isolated thunderstorms will be possible Sunday and Monday, with scattered storms Tuesday through Thursday. The main risks with storms will be cloud to ground lightning, and gusty outflow winds up to 50 mph. Some of the stronger storms will be capable of producing small hail. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely for the plains east of I-25 generally south of US-50 this evening into tonight. 29/28
In the hours before
Special weather statement, Jun 19, 11:47 AM MDT, 4 hours 5 minutes before
Special Weather Statement National Weather Service Pueblo CO 1147 AM MDT Fri Jun 19 2020 COZ060-065-066-069-191815- La Garita Mountains Above 10000 Ft CO- Saguache County East of Continental Divide below 10000 Ft CO- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO- Eastern Sawatch Mountains above 11000 Ft CO- 1147 AM MDT Fri Jun 19 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SAGUACHE COUNTY UNTIL 1215 PM MDT... At 1147 AM MDT, Doppler radar was tracking a strong thunderstorm near North Pass, or 30 miles southwest of Decker Burn Scar, moving east at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of north central Saguache County. LAT...LON 3813 10651 3825 10657 3838 10618 3812 10609 TIME...MOT...LOC 1747Z 255DEG 20KT 3818 10646 Hodanish
Special weather statement, Jun 19, 12:13 PM MDT, 3 hours 39 minutes before
Special Weather Statement National Weather Service Pueblo CO 1213 PM MDT Fri Jun 19 2020 COZ060>062-065-066-069-072-191845- La Garita Mountains Above 10000 Ft CO- Central Chaffee County Below 9000 Ft CO- Saguache County East of Continental Divide below 10000 Ft CO- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO- Western Chaffee County Between 9000 and 11000 Ft CO- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO- Eastern Sawatch Mountains above 11000 Ft CO- 1213 PM MDT Fri Jun 19 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHAFFEE AND CENTRAL SAGUACHE COUNTIES UNTIL 1245 PM MDT... At 1213 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles east of North Pass, or 29 miles southwest of Decker Burn Scar, moving east at 55 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Saguache, Bonanza and Poncha Pass. LAT...LON 3799 10644 3824 10648 3846 10606 3808 10603 TIME...MOT...LOC 1813Z 255DEG 49KT 3816 10640 Hodanish
Special weather statement, Jun 19, 2:21 PM MDT, 1 hour 31 minutes before
Special Weather Statement National Weather Service Pueblo CO 221 PM MDT Fri Jun 19 2020 COZ084-085-192045- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft CO- 221 PM MDT Fri Jun 19 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EL PASO COUNTY UNTIL 245 PM MDT... At 221 PM MDT, Doppler radar was tracking a strong thunderstorm over northeastern Colorado Springs, moving east at 55 mph. Pea size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Colorado Springs, Schriever AFB, Ellicott, Falcon and Cimarron Hills. LAT...LON 3885 10479 3895 10483 3906 10431 3877 10439 TIME...MOT...LOC 2021Z 263DEG 49KT 3890 10466 Hodanish
Special weather statement, Jun 19, 2:26 PM MDT, 1 hour 26 minutes before
Special Weather Statement National Weather Service Pueblo CO 226 PM MDT Fri Jun 19 2020 COZ074-088-192100- Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO- Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO- 226 PM MDT Fri Jun 19 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAS ANIMAS COUNTY UNTIL 300 PM MDT... At 226 PM MDT, Doppler radar was tracking a strong thunderstorm near Segundo, or 12 miles west of Trinidad, moving east at 40 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Trinidad, Cokedale, Starkville and Segundo. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3709 10479 3719 10480 3729 10431 3699 10451 TIME...MOT...LOC 2026Z 272DEG 35KT 3710 10471 Hodanish
Special weather statement, Jun 19, 2:43 PM MDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Pueblo CO
243 PM MDT Fri Jun 19 2020
COZ084-085-192115-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
243 PM MDT Fri Jun 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN EL PASO COUNTY UNTIL 315
PM MDT...
At 242 PM MDT, Doppler radar was tracking a strong thunderstorm near
Schriever AFB, or 14 miles east of Colorado Springs, moving northeast
at 55 mph. other strong storms were located from Peyton th Calhan.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Southeastern Colorado Springs, Fountain, Calhan, Ramah, Yoder,
Ellicott, Peyton, Schriever AFB, Falcon, Cimarron Hills and
Security-Widefield.
LAT...LON 3879 10410 3864 10464 3889 10470 3912 10441
3913 10432 3913 10411
TIME...MOT...LOC 2042Z 245DEG 48KT 3885 10456
HodanishSpecial weather statement, Jun 19, 2:56 PM MDT, 56 minutes before
Special Weather Statement National Weather Service Pueblo CO 256 PM MDT Fri Jun 19 2020 COZ074-088-192130- Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO- Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO- 256 PM MDT Fri Jun 19 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAS ANIMAS COUNTY UNTIL 330 PM MDT... At 255 PM MDT, Doppler radar was tracking a strong thunderstorm over Trinidad, moving east at 35 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Trinidad, Starkville, Model and Hoehne. A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for southeastern Colorado. LAT...LON 3712 10454 3724 10457 3737 10417 3713 10412 TIME...MOT...LOC 2055Z 258DEG 30KT 3718 10447 Hodanish
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:59 PM MDT | Special Weather Statement | PUB | Las Animas | 61 min |
| Jun 18, 9:05 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 55 min |
| Jun 18, 9:55 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 65 min |
| Jun 18, 10:56 PM MDT | Special Weather Statement | PUB | Las Animas | 49 min |
| Jun 18, 11:09 PM MDT | Areal Flood Warning | PUB | Las Animas | 3 hr |
| Jun 18, 11:45 PM MDT | Special Weather Statement | PUB | Las Animas | 60 min |
| Jun 19, 12:45 AM MDT | Special Weather Statement | PUB | Bent | 45 min |
| Jun 19, 1:00 AM MDT | Special Weather Statement | PUB | Las Animas | 45 min |
| Jun 19, 1:23 AM MDT | Special Weather Statement | PUB | Prowers | 37 min |
| Jun 19, 9:13 AM MDT | Flash Flood Watch | PUB | Alamosa, Chaffee, Costilla, Custer, Fremont, Huerfano and 3 more | 6 hr |
| Jun 19, 11:47 AM MDT | Special Weather Statement | PUB | Saguache | 28 min |
| Jun 19, 12:13 PM MDT | Special Weather Statement | PUB | Saguache | 32 min |
| Jun 19, 12:28 PM MDT | Severe Thunderstorm Warning | PUB | Saguache | 32 min |
| Jun 19, 2:21 PM MDT | Special Weather Statement | PUB | El Paso | 24 min |
| Jun 19, 2:26 PM MDT | Special Weather Statement | PUB | Las Animas | 34 min |
| Jun 19, 2:43 PM MDT | Special Weather Statement | PUB | El Paso | 32 min |
| Jun 19, 2:56 PM MDT | Special Weather Statement | PUB | Las Animas | 34 min |
| Jun 19, 3:08 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 52 min |
| Jun 19, 4:36 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 39 min |
| Jun 19, 5:12 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 48 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.